Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2011, 3:42 PM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- May 27, 2011, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:45 PM EDT | TSTM WND DMG | Moultrie, GA | POWER LINE DOWN REPORTED ON PAUL MURRAY ROAD BY FIRE DEPARTMENT |
| May 27, 3:48 PM EDT | HAIL 1 | 10 W Moultrie, GA | |
| May 27, 3:50 PM EDT | HAIL 1.75 | Moultrie, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
018 WUUS52 KTAE 271942 SVRTAE GAC027-071-275-272015- /O.NEW.KTAE.SV.W.0100.110527T1942Z-110527T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT FRI MAY 27 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... SOUTHERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA... NORTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 415 PM EDT * AT 336 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER HILL...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCHLEY...MURPHY...MOULTRIE MUNICIPAL A/P...ENON...MOULTRIE...SOUTH MOULTRIE...AUTREYVILLE...HOLLIS...PAVO...SPENCE AIRPORT... PINEBORO...SAND HILL AND COOL SPRING PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! && LAT...LON 3123 8358 3089 8367 3099 8400 3124 8400 TIME...MOT...LOC 1941Z 271DEG 26KT 3110 8386 $$ LERICOS
2 follow-up statements
770 WWUS52 KTAE 272004 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 PM EDT FRI MAY 27 2011 GAC027-071-275-272015- /O.CON.KTAE.SV.W.0100.000000T0000Z-110527T2015Z/ THOMAS GA-BROOKS GA-COLQUITT GA- 404 PM EDT FRI MAY 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL COLQUITT...NORTHWESTERN BROOKS AND NORTHEASTERN THOMAS COUNTIES... AT 359 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPENCE AIRPORT...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND HILL AND COOL SPRING LAT...LON 3094 8382 3124 8380 3123 8358 3089 8367 TIME...MOT...LOC 2004Z 271DEG 26KT 3110 8367 $$ LERICOS
559 WWUS52 KTAE 272013 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EDT FRI MAY 27 2011 GAC027-071-275-272022- /O.EXP.KTAE.SV.W.0100.000000T0000Z-110527T2015Z/ THOMAS GA-BROOKS GA-COLQUITT GA- 413 PM EDT FRI MAY 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLQUITT... NORTHWESTERN BROOKS AND NORTHEASTERN THOMAS COUNTIES WILL EXPIRE AT 415 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3094 8382 3124 8380 3123 8358 3089 8367 TIME...MOT...LOC 2012Z 271DEG 26KT 3110 8360 $$ LERICOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:27 AM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 27, 10:27 AM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EDT FRI MAY 27 2011 .DISCUSSION... THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1012 MB LOW NEAR ATLANTA...WITH A TRAILING COLD FRONT THROUGH THE WESTERN FL PANHANDLE BENDING WESTWARD AS A QUASI-STATIONARY FRONT ALONG THE GULF COAST. REGIONAL RADARS SHOWED SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING IN THE WARM...MOIST...ONSHORE FLOW AHEAD OF THIS FRONT. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A TROUGH MOVING SLOWLY EAST OVER GA AND FL. THIS TROUGH WILL MOVE EAST OF OUR FORECAST AREA LATER TODAY...SO WE WILL SOON LOSE THE LARGE SCALE RISING MOTION. THE COLD POOL ALOFT WILL ALSO CONTINUE TO MOVE AWAY. ALREADY THE 12 UTC KTAE SOUNDING SHOWED WEAKER MID LAYER LAPSE RATES COMPARED TO 24 HOURS AGO...MAKING THE THREAT OF LARGE HAIL OR DAMAGING WINDS LESS LIKELY TODAY (ESPECIALLY GIVEN THE WEAK WINDS ALOFT). THE LATEST HIGH- RES NWP GUIDANCE FORECASTS SCATTERED THUNDERSTORMS TO BE PRIMARILY FOCUSED WEST OF THE APALACHICOLA/CHATTAHOOCHEE RIVERS THROUGH EARLY AFTERNOON...THEN ACROSS SOUTH CENTRAL GA LATER THIS AFTERNOON AND EARLY EVENING AS DEEP LAYER MOISTURE LESSENS FROM WEST TO EAST. && .AVIATION... AN UPPER LEVEL DISTURBANCE AND WEAKENING SURFACE TROF ARE MOVING EASTWARD ACROSS THE TRI-STATE AREA TODAY...ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT OF SHOWERS AND STORMS WILL SHIFT EASTWARD OF THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA BY EARLY AFTERNOON...AND END ACROSS THE REMAINDER OF THE AREA BY LATE EVENING. ANY SHOWERS AND STORMS WILL BE ACCOMPANIED BY BRIEF PERIODS OF MVFR CEILINGS AND VISIBILITIES...AND POSSIBLE WIND GUSTS OF 25 TO 30 KNOTS AND SMALL HAIL. OTHERWISE... DAYTIME WINDS WILL BE GENERALLY SOUTHWEST 5 TO 10 KNOTS...BECOMING NEAR CALM AFTER SUNSET. EXPECT WIDESPREAD IFR CONDITIONS TO DEVELOP ACROSS THE AREA AFTER MIDNIGHT...AND PERSIST INTO THE MID MORNING HOURS ON SATURDAY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...DUVAL REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 27, 3:09 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 AM EDT FRI MAY 27 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 309 AM EDT FRI MAY 27 2011 /209 AM CDT FRI MAY 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI-STATE AREA TODAY AS A WEAKENING COLD FRONTAL BOUNDARY MOVES INTO THE REGION AND DISSIPATES. DESPITE THE WEAK BOUNDARY...A FEW OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL SINCE THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE. A FEW SHOWERS AND STORMS COULD LINGER INTO THE EVENING HOURS ACROSS EASTERN SECTIONS OF THE REGION...WITH LITTLE CHANCES FOR RAIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, May 27, 3:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT FRI MAY 27 2011 GAZ145-146-157-158-271945- THOMAS GA-MITCHELL GA-COLQUITT GA-GRADY GA- 311 PM EDT FRI MAY 27 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT... GRADY...MITCHELL AND THOMAS COUNTIES... * UNTIL 345 PM EDT AT 308 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 32 MILES SOUTH OF ALBANY...OR NEAR PELHAM...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3132 8400 3105 8400 3093 8429 3113 8434 TIME...MOT...LOC 1910Z 242DEG 18KT 3112 8414 LERICOS
Special weather statement, May 27, 3:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT FRI MAY 27 2011 GAZ145-146-158-272030- THOMAS GA-MITCHELL GA-COLQUITT GA- 335 PM EDT FRI MAY 27 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT... MITCHELL AND THOMAS COUNTIES... * UNTIL 430 PM EDT AT 331 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF PELHAM...OR NEAR CENTER HILL...MOVING EAST AT 30 MPH. THE TOWNS OF MOULTRIE...MURPHY AND COOLIDGE ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3124 8364 3091 8381 3101 8404 3125 8403 TIME...MOT...LOC 1933Z 270DEG 25KT 3110 8394 LERICOS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:11 PM EDT | Special Weather Statement | TAE | Mitchell | 34 min |
| May 27, 3:35 PM EDT | Special Weather Statement | TAE | Colquitt | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.